Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 63, NWS Fort Worth, TX

June 10, 2004Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 10, 2004, 3:08 AM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2004, 3:08 AM CDT (08:08 UTC)
Expired
Jun 10, 2004, 6:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 100810
FFWFTW
TXC027-101115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
308 AM CDT THU JUN 10 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 AM CDT

* AT 308 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM
  WITH HEAVY RAIN TO ONE INCH PER HOUR 8 MILES NORTHEAST OF TROY...  
  MOVING NORTH AT 20 MPH. LOW WATER AREAS AROUND TROY ARE BEGINNING
  TO FLOOD AGAIN AND MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE
  DEVELOPING SOUTH OF THE REGION...MOVING NORTH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BELTON...HARKER HEIGHTS...
  HOLLAND...LITTLE RIVER-ACADEMY...MORGANS POINT RESORT...
  NOLANVILLE...SALADO AND TEMPLE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3091 9775 3081 9735 3104 9713 3131 9740
          3123 9757

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 10:05 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 9, 10:05 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1005 PM CDT WED JUN 9 2004

.UPDATE...

UPDATED NORTHWEST AREA POPS OVERNIGHT TO LIKELY.

FLOODING CONCERNS WILL CONTINUE OVERNIGHT AS EXTENSIVE AREA OF
CONVECTION... EXTENDING FROM DALLAS SOUTHWARD TO THE GULF COAST...
SLIDES NORTH-NORTHEAST THROUGH LATE NIGHT.  AN ADDITIONAL 1-3 INCH
AMOUNTS ARE POSSIBLE ALONG THUNDERSTORM TRACKS... AND WHERE MODERATE
TO HEAVY STRATIFORM RAINS PERSISTS FOR SEVERAL HOURS...MAINLY ALONG
AND EAST OF THE I-35 CORRIDOR.  FLOOD WATCH CONTINUES AREAWIDE
OVERNIGHT.

WV INDICATES UPPER CIRCULATION SLIDING EAST SLOWLY AND SHOULD BEGIN
TO LIFT OUT THURSDAY MORNING. EXPECT ONLY THE EASTERN THIRD TO HAVE
RAINFALL THURSDAY MORNING BEFORE THE ENTIRE SYSTEM EXITS THE REGION
AND A DRYING TREND STARTS.  75

&&

.AVIATION...
603 PM.
MOISTURE TROPICAL FEED WILL CONTINUE OVERNIGHT AS IT SLIDES SLOWLY
EAST.  TSRA/RA CHANNEL CURRENTLY OVER THE I-35 CORRIDOR FROM KOKC TO
KBRO.  MVFR CIGS AND VIS EXPECTED DURING CONVECTION THROUGH
02Z...THEN IMPROVEMENT AFTER THE CONVECTION MOVES EAST OF THE AREA.
LOCAL TAF AIRPORTS SHOULD RETURN TO MVFR LATE TONIGHT AS BOUNDARY
LAYER BECOMES SATURATED.  ADDED TEMPO FOR IFR VIS JUST AFTER
DAYBREAK. AREA CIGS LIFTING THROUGH MIDDAY WITH VFR CIGS DURING THE
AFTERNOON.  75

&&

.DISCUSSION...
415 PM CDT

SYSTEM CONTINUES PUSHING EAST...AND BACK EDGE OF PRECIP NOW FINALLY
CLEARING WESTERN ZONES. NONETHELESS...HEAVY RAIN STILL IN THE OFFING
WITH TRAINING OF PRECIP...DESPITE EASTWARD TRANSLATION OF CONVEYOR.
FLOOD WATCH EXTENDED THROUGH)  DAYBREAK THURSDAY. SEE FFAFTW AND
HWOFTW FOR MORE DETAILS ON THE HEAVY RAIN SITUATION OVERNIGHT.

PRECIP GRADUALLY DIMINISHING FROM WEST TO EAST THROUGH THURSDAY.
SUBSIDENCE ON BACK SIDE OF SYSTEM SHOULD HELP PRECLUDE CONVECTIVE
PRECIP INITIATING FROM ABUNDANT LOW-LEVEL MOISTURE AND EVAPORATION
OF GROUND WATER.

WITH CONSIDERABLE SOIL MOISTURE...TEMPERATURES SHOULD BE BELOW
GUIDANCE AREAWIDE. RIDGE FAILS TO BUILD IN...WITH THE FLOW ALOFT
HINTING AT SLIGHT CHANCES MOST DAYS. HAVE CHOSEN NOT TO INTRODUCE
PRECIP UNTIL WEEKEND FROPA...THE TIME FRAME FOR WHICH THE PRECIP WAS
EXTENDED DUE TO QUESTIONS IN FRONTAL TIMING AND LIKELY MID-JUNE
SLUGGISHNESS. 25

&&

.PRELIMINARY POINT POPS/TEMPS...
DALLAS-FT. WORTH, TX   72  85  73  90 /  90  30   0   0
WACO, TX               71  86  73  91 /  90  30   0   0
PARIS, TX              71  85  73  89 /  70  50   0   0
DENTON, TX             72  84  72  89 /  90  30   0   0
MCKINNEY, TX           72  84  72  89 /  90  30   0   0
DALLAS, TX             72  85  73  90 /  90  30   0   0
TERRELL, TX            72  86  73  89 /  70  50   0   0
CORSICANA, TX          72  86  73  89 /  70  50   0   0
TEMPLE, TX             72  86  73  90 /  90  30   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 600 AM CDT THURSDAY ALL ZONES.

&&

EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 10:30 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CDT WED JUN 9 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1030 PM CDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 AM
THURSDAY.

OCCASIONAL RAIN IS EXPECTED OVER ALL OF NORTH TEXAS TONIGHT...WITH
SCATTERED THUNDERSTORMS AND ASSOCIATED HEAVIER RAINFALL TO BETWEEN 2
AND 4 INCHES...POSSIBLE ALONG AND EAST OF A BOWIE...DECATUR...
WEATHERFORD...GLEN ROSE...WACO...HEARNE LINE. ADDITIONAL RAINFALL
UPWARDS TO 1 INCH...WITH LOCALIZED AMOUNTS TO 2 INCHES...ARE
POSSIBLE AFTER MIDNIGHT FURTHER WEST AND NORTH OF INTERSTATE 20
...AS AN UPPER LEVEL DISTURBANCE CONTINUES SPINNING OVER SOUTHWEST
OKLAHOMA. SOILS ACROSS NORTH TEXAS ARE SUPER SATURATED ACROSS MANY
AREAS...AND ANY ADDITIONAL RAINFALL WILL COMPLETELY RUN
OFF...RESULTING IN LOCALIZED FLASH FLOODING AND CONTINUED MAIN STEM
RIVER FLOODING...PARTICULARLY ALONG THE TRINITY RIVER BASIN.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ACROSS THE EASTERN
SECTIONS OF NORTH TEXAS EARLY THURSDAY. SCATTERED THUNDERSTORMS WILL
BE POSSIBLE AGAIN...ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH
MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR REPORTS OF
FLASH FLOODING OR FLOODING.

05/

EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.

In the hours before

Special weather statement, Jun 9, 10:47 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 PM CDT WED JUN 9 2004

TXZ146-147-161-162-175-100445-
FREESTONE-LEON-LIMESTONE-NAVARRO-ROBERTSON-
1047 PM CDT WED JUN 9 2004

...SIGNIFICANT WEATHER UPDATE...

AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORMS FROM GROESBECK TO FRANKLIN MOVING NORTHEAST AT
25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE AS THIS LINE OF STORMS
MOVES THROUGH STREETMAN...FAIRFIELD AND CORSICANA.

WITH SATURATED SOILS...THESE GUSTY WINDS COULD RESULT IN DOWNED
TREES.

07/BB
Local storm report, Jun 9, 11:07 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT WED JUN 9 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1056 PM     FLASH FLOOD     GROESBECK                31.52N  96.53W
06/09/2004                  LIMESTONE           TX   LAW ENFORCEMENT

            UNDERPASSES AND ROADS FLOODED IN AND NEAR GROESBECK

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:55 PM CDTFlash Flood WarningFWDFalls, Milam, Robertson4 hr
Jun 9, 10:15 PM CDTFlash Flood WarningFWDFreestone, Limestone3 hr
Jun 10, 2:45 AM CDTFlash Flood WarningFWDMilam, Robertson3 hr
Jun 10, 4:02 AM CDTFlash Flood WarningFWDFalls, Limestone, McLennan3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.